Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

An Improved Finite-Time Ruin Probability Formula and Its Mathematica Implementation

Zvetan G. Ignatov
Organization: Sofia University, Sofia, Bulgaria
Vladimir K. Kaishev
Organization: Bulgarian Academy of Sciences, Sofia, Bulgaria
Rossen S. Krachunov
Organization: Bulgarian Academy of Sciences, Sofia, Bulgaria; Sofia University, Sofia, Bulgaria
Journal / Anthology

Insurance Mathematics and Economics
Year: 2001
Volume: 29
Issue: 3
Page range: 375-386

An improved version of a ruin probability formula due to Ignatov and Kaishev [Scand. Actu. J. 1 (2000) 46], allowing for the exact evaluation of the finite-time survival probability for discrete, dependent, individual claims, Poisson claim arrivals and arbitrary, increasing premium income function is derived. Its numerical efficiency is studied, using the Mathematica system. Numerical results are provided and computational aspects are discussed. A Mathematica module, realizing the Picard and Lefèvre [Scand. Actu. J. 1 (1997) 58] formula has also been developed and used for numerical investigations.

*Business and Economics

finite-time ruin probability, discrete, dependent, individual claims, arbitrary premium income function

Translate this page: